Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 80, NWS Milwaukee, WI

June 8, 2011Columbia County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2011, 6:56 PM CDT for Columbia County, Sauk County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2011, 6:56 PM CDT (23:56 UTC)
Expired
Jun 8, 2011, 7:33 PM CDT
In force
37 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

Counties Columbia County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 92 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1408 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WUUS53 KMKX 082356
SVRMKX
WIC021-111-090100-
/O.NEW.KMKX.SV.W.0080.110608T2356Z-110609T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
656 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  EASTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 800 PM CDT

* AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
  TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED NEAR LAKE DELTON...OR NEAR WISCONSIN DELLS...AND
  MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PORTAGE...COLUMBUS...I90/94 WI RIVER BRIDGE...POYNETTE...
  PARDEEVILLE...RIO...CAMBRIA...FALL RIVER...INTERSTATE 90/94
  INTERCHANGE...ARLINGTON...WYOCENA...OTSEGO...DOYLESTOWN AND
  FRIESLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4365 8983 4365 8913 4363 8912 4363 8901
      4338 8900 4328 8902 4329 8971 4327 8972
      4324 8978 4324 9003
TIME...MOT...LOC 2356Z 257DEG 45KT 4360 8962
WIND...HAIL 60MPH 2.50IN

$$

MRC
3 follow-up statements
153 
WWUS53 KMKX 090009
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
709 PM CDT WED JUN 8 2011

WIC021-111-090100-
/O.CON.KMKX.SV.W.0080.000000T0000Z-110609T0100Z/
COLUMBIA WI-SAUK WI-
709 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SAUK
AND COLUMBIA COUNTIES UNTIL 800 PM CDT...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 6 MILES NORTH OF PORTAGE...MOVING NORTHEAST AT 45
MPH.

LOCATIONS IMPACTED INCLUDE...
  COLUMBUS...RIO...PARDEEVILLE...FALL RIVER...CAMBRIA...OTSEGO...
  DOYLESTOWN AND FRIESLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4365 8983 4365 8913 4363 8912 4363 8901
      4338 8900 4328 8902 4329 8971 4327 8972
      4324 8978 4324 9003
TIME...MOT...LOC 0009Z 240DEG 39KT 4366 8944
WIND...HAIL 60MPH 2.50IN

$$

SEARS
411 
WWUS53 KMKX 090018
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
718 PM CDT WED JUN 8 2011

WIC021-111-090100-
/O.CON.KMKX.SV.W.0080.000000T0000Z-110609T0100Z/
COLUMBIA WI-SAUK WI-
718 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SAUK
AND COLUMBIA COUNTIES UNTIL 800 PM CDT...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 6 MILES NORTHWEST OF PARDEEVILLE...OR 6 MILES
NORTHEAST OF PORTAGE...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLUMBUS...FALL RIVER...CAMBRIA...OTSEGO...DOYLESTOWN AND
  FRIESLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4365 8983 4365 8913 4363 8912 4363 8901
      4338 8900 4328 8902 4329 8971 4327 8972
      4324 8978 4324 9003
TIME...MOT...LOC 0018Z 251DEG 39KT 4362 8929
WIND...HAIL 60MPH 2.50IN

$$

SEARS
818 
WWUS53 KMKX 090033
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
733 PM CDT WED JUN 8 2011

WIC021-111-090042-
/O.CAN.KMKX.SV.W.0080.000000T0000Z-110609T0100Z/
COLUMBIA WI-SAUK WI-
733 PM CDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SAUK AND COLUMBIA
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE 
NORTHERN PORTION OF COLUMBIA COUNTY UNTIL 745 PM.

LAT...LON 4365 8983 4365 8913 4363 8912 4363 8901
      4338 8900 4328 8902 4329 8971 4327 8972
      4324 8978 4324 9003
TIME...MOT...LOC 0032Z 251DEG 39KT 4367 8909

$$

MRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 8, 3:15 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT WED JUN 8 2011

.VERY SHORT TERM...TONIGHT AND THURSDAY.

EXPECT THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD OF COLD FRONT
LATE THIS AFTERNOON IN THE NORTHWEST COUNTIES OR JUST NORTHWEST OF
THERE. THE FRONT WILL SHIFT SOUTHEAST THROUGH THE AREA THIS
EVENING...BRINGING THUNDERSTORMS TO THE AREA. SOME STORMS ARE
EXPECTED TO BECOME SEVERE WITH SUPERCELLS...GIVEN LARGE MEAN LAYER
CAPES OF 3000 J/KG PLUS AND GOOD DEEP LAYER SHEAR OF 35 TO 40 KNOTS.
LARGE SIGNIFICANT HAIL GROWTH ZONE CAPE AND DOWNDRAFT CAPE VALUES
SHOULD LEAD TO LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. AN
ISOLATED TORNADO CANNOT BE RULED OUT...BUT WILL BE TOUGH TO GET WITH
MODEST 10 TO 15 KNOTS OF 0 TO 1 KM SHEAR AND 1500 METER LCLS.

STORMS WILL SHIFT OUT OF THE AREA LATER TONIGHT WITH THE COLD
FRONT...WITH COLD AIR ADVECTION ON NORTHERLY COMPONENT WINDS
BRINGING MUCH COOLER AND LESS HUMID CONDITIONS INTO THE AREA. WINDS
WILL ALSO PICK UP NEAR THE LAKE LATER TONIGHT. THIS WILL CAUSE LOWS
LATER TONIGHT TO PLUMMET INTO THE LOWER 50S LAKESIDE...AND MID TO
UPPER 50S INLAND.

THE COLD AIRMASS WILL LINGER ON THURSDAY...AS WINDS REMAIN ONSHORE
AND BRISK. LOCATIONS NEAR THE LAKE WILL STRUGGLE TO RISE MUCH...WITH
UPPER 50S EXPECTED. HIGHS SHOULD RISE INTO THE 60S INLAND...WITH
PARTLY TO MOSTLY CLOUDY SKIES. LEFT SLIGHT CHANCES FOR SHOWERS OR A
STORM IN THE FORECAST THURSDAY AFTERNOON ACROSS THE FAR SOUTH AND
SOUTHWEST...AS LOW LEVEL JET OVER IOWA TRIES TO SHIFT EASTWARD
TOWARD THE AREA.

.SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY.

SHORT TERM GUIDANCE IN GOOD AGREEMENT ON BAROCLINIC ZONE/FRONTAL
BOUNDARY LOCATED JUST SOUTH OF WISCONSIN BEGINNING TO SHIFT BACK
SLOWLY TO THE NORTH THURSDAY NIGHT AND FRIDAY.  NWD MOVEMENT IN
RESPONSE TO APPROACHING NORTHERN PLAINS SHORT WAVE WHICH STRENGTHENS
AS IT TRACKS NORTHEAST TOWARD LAKE SUPERIOR BY 12Z/SAT.  MODERATE
LAYER Q-VECTOR CONVERGENCE SPREADS ACROSS SRN WI LATER THU NGT AND
FRI MRNG AND MOVES EAST OF THE AREA BY 00Z/FRI.  SRN WI IS ALSO
CLOSE TO THE NOSE OF A LOW LEVEL JET FRI NGT WITH STRONG LOW LEVEL
THETA-E ADVECTION SPREADING ACROSS THE REGION.  PWAT VALUES SURGE TO
1-1.5 INCHES AGAIN.  ELEVATED INSTABILITY ON THE WEAK SIDE BUT HEAVY
RAINFALL POTENTIAL WOULD EXIST AS FOCUS WOULD BE JUST TO THE NORTH
OF THE BAROCLINIC ZONE INTO SRN WI.  WARM CLOUD DEPTH INCREASES TO
ALMOST 11K FEET BUT MESO-BETA VELOCITIES GREATER THAN 30 KTS.
ENHANCED SYNOPTIC FORCING FROM RIGHT ENTRANCE REGION OF UPPER JET
PASSING ACROSS REGION ON FRI AS WELL.  HENCE WL CONTINUE LIKELY POPS
LATER THU NGT INTO FRI.

DUE TO LINGERING WEAK RIDGING...BACKED OFF ON HIGHER POPS THURSDAY
EVENING IN CENTRAL AND ERN AREAS...BUT STILL EXPCNG WIDE SWATH OF
RAIN TO SPREAD IN LATER IN THE NIGHT.

FORCING SHIFTS EAST OF AREA LATER FRI NIGHT AND SAT.  SHORT TERM
GUIDANCE IN BETTER AGREEMENT ON CARRYING SFC LOW PRESSURE ACROSS NRN
IL INTO LOWER MI AT THIS TIME SO DRYING AND CLEARING TREND DURING
THIS TIME.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

LOOKS LIKE UNSETTLED WEATHER WILL CONTINUE FOR PORTIONS OF THE
EXTENDED PERIOD AS MID/UPPER LEVEL WINDS GRADUALLY VEER FROM THE
SOUTHWEST TO THE WEST.  AT THE START OF THE PERIOD...LONG TERM
GUIDANCE IN REASONABLE AGREEMENT ON WEAK HIGH PRESSURE ACROSS WRN
GTLAKES REGION FOR THE END OF THE WEEKEND.  BY MONDAY...WEAK RIDGING
HAS PUSHED TO THE EAST AS UPPER LEVEL FLOW TURNS MORE ZONAL.  WEAK
SHORT WAVE MOVING EWD ACROSS THE NRN PLAINS INTO SRN CANADA EARLY
NEXT WEEK...BUT THE LONG TERM GUIDANCE RATHER CONSISTENT ON SHOWING
DIFFERENCES IN TIMING OF SHORT WAVE PASSING ACROSS WI.  HENCE WL
NEED TO KEEP SMALL CHANCES FOR CONVECTION IN THE EXTENDED PERIOD
FROM MON THROUGH TUE.

GFS 5 DAY 500H ANOMOLIES SHOW GRADUALLY INCREASING HEIGHTS UPSTREAM
OVER NW CONUS AND SW CAN THE NEXT SEVEN DAYS.  WITH GRADUAL
CHANGE...WOULD EXPC BAROCLINIC ZONE TO GRADUALLY SLIP SWD REDUCING
THREAT OF STRONGER CONVECTION AND UNSETTLED WEATHER LATER NEXT
WEEK.  ENSEMBLE MEMBERS ALSO CONGREGATING TOWARD THIS SOLUTION.

&&

.AVIATION...THUNDERSTORMS ARE EXPECTED ALONG AND JUST AHEAD OF THE
COLD FRONT AT TAF SITES BY EARLY THIS EVENING. KMSN SHOULD BE
AFFECTED LATE THIS AFTERNOON THROUGH 03Z THURSDAY...WITH THE EASTERN
SITES BETWEEN 00Z AND 06Z THURSDAY. SEVERE STORMS POSSIBLE WITH
LARGE HAIL AND GUSTY WINDS TO 50 KNOTS. MVFR CEILINGS AND MVFR/IFR
VISIBILITIES POSSIBLE IN ANY STORMS.

WINDS SHIFT NORTHWEST BEHIND THE FRONT LATER THIS EVENING...THEN
NORTHEAST THURSDAY MORNING. NORTHEAST WIND GUSTS TO 20 KNOTS
POSSIBLE AT EASTERN TAF SITES ON THURSDAY. MVFR CEILINGS SHOULD ALSO
DEVELOP DURING THIS TIME...AND LINGER THROUGH THE REST OF THE DAY.

&&

.MARINE...SMALL CRAFT ADVISORY CONTINUES UNTIL 00Z THURSDAY.
FREQUENT GUSTS TO 25 KNOTS EXPECTED NEAR THE SHORE UNTIL THEN...WITH
MARINE INVERSION KEEPING GUSTS UNDER 20 KNOTS TOWARD THE OPEN
WATERS. PRESSURE GRADIENT RELAXING AND MIXING DECREASING BY SUNSET
ALSO FAVORS ENDING GUSTS CAUSING THE SMALL CRAFT ADVISORY.

THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS THIS EVENING WITH THE
COLD FRONTAL PASSAGE. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND
GUSTS TO 50 KNOTS.

WINDS SHIFT TO THE NORTHEAST LATER TONIGHT AFTER COLD FRONTAL
PASSAGE...AND DEVELOP FREQUENT GUSTS TO 20 TO 25 KNOTS THROUGH
THURSDAY. THESE WINDS MAY GENERATE HIGH WAVES OF 3 TO 5 FEET ACROSS
THE NEARSHORE WATERS THROUGH AT LEAST THURSDAY. A SMALL CRAFT
ADVISORY MAY BE NEEDED.

THE BRISK ONSHORE WINDS AND SUBSEQUENT HIGH WAVES MAY CONTINUE
THURSDAY NIGHT AND FRIDAY...AS A TIGHT PRESSURE GRADIENT LINGERS
WITH LOW PRESSURE MOVING SOUTH OF THE AREA. A SMALL CRAFT ADVISORY
MAY BE NEEDED.

&&

.CONFIDENCE...

TONIGHT AND THURSDAY...MEDIUM TO HIGH.
THURSDAY NIGHT AND FRIDAY...MEDIUM.
FRIDAY NIGHT...LOW TO MEDIUM.
SATURDAY...MEDIUM.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM TO HIGH.
MONDAY THROUGH WEDNESDAY...LOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.

&&

SHORT TERM/LONG TERM...MBK
VERY SHORT TERM/AVIATION/MARINE...WOOD
Hazardous weather outlook, Jun 8, 6:40 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 PM CDT WED JUN 8 2011

WIZ046-047-051-052-056>060-062>072-092345-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
640 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS
A STRONG COLD FRONT MOVES THROUGH SOUTHERN WISCONSIN. SOME OF THE
THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
AN ISOLATED TORNADO IS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 11 PM CDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AND FRIDAY NIGHT ACROSS
THE ENTIRE AREA...AS SOUTHERN WISCONSIN WILL REMAIN CLOSE TO A
NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. HEAVY
RAINFALL IS POSSIBLE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY
AS LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS TOWARDS WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

LMZ643>646-092345-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
640 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS
A STRONG COLD FRONT MOVES THROUGH EASTERN WISCONSIN AND LAKE
MICHIGAN. SOME OF THE THUNDERSTORMS WILL BE SEVERE...PRODUCING
LARGE HAIL AND DAMAGING WINDS.

BRISK NORTH WINDS AND INCREASING WAVES ARE EXPECTED TO DEVELOP
LATE TONIGHT BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NORTHEAST WINDS AND HIGH WAVES WILL APPROACH SMALL CRAFT CRITERIA
THURSDAY THROUGH FRIDAY AS LOW PRESSURE PASSES JUST SOUTH OF THE
AREA.

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT INTO FRIDAY NIGHT...AS
SOUTHERN LAKE MICHIGAN WILL REMAIN CLOSE TO A NEARLY STATIONARY
FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Jun 8, 5:26 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
526 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             7 N HIGHLAND            43.15N 90.38W
06/08/2011  M0.75 INCH       IOWA               WI   TRAINED SPOTTER

            THREE QUARTER INCH HAIL FALLING AT TIME OF REPORT...AND
            GETTING LARGER.

&&

WIMBERLEY
Local storm report, Jun 8, 6:11 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
611 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             HIGHLAND                43.05N 90.38W
06/08/2011  M0.75 INCH       IOWA               WI   LAW ENFORCEMENT

            HEAVY RAIN ALSO FALLING

&&

WIMBERLEY
Local storm report, Jun 8, 6:14 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             7 N HIGHLAND            43.15N 90.38W
06/08/2011  M1.75 INCH       IOWA               WI   TRAINED SPOTTER

&&

WIMBERLEY
Local storm report, Jun 8, 6:16 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
616 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             HIGHLAND                43.05N 90.38W
06/08/2011  M1.00 INCH       IOWA               WI   LAW ENFORCEMENT

            AS RAIN TAPERED OFF...HAIL INCREASED IN SIZE.

&&

WIMBERLEY
Local storm report, Jun 8, 6:23 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
623 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             7 N HIGHLAND            43.15N 90.38W
06/08/2011  M1.75 INCH       IOWA               WI   TRAINED SPOTTER

            GOLF BALL SIZE HAIL STILL FALLING.

&&

WIMBERLEY
Local storm report, Jun 8, 6:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     FUNNEL CLOUD     1 NNE DODGEVILLE        42.98N 90.12W
06/08/2011                   IOWA               WI   STORM CHASER

&&

WIMBERLEY

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:34 AM CDTSmall Craft AdvisoryMKX15 hr
Jun 8, 7:04 AM CDTSpecial Marine WarningMKX86 min
Jun 8, 10:37 AM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake38 min
Jun 8, 4:57 PM CDTSevere Thunderstorm WarningMKXIowa48 min
Jun 8, 5:43 PM CDTSevere Thunderstorm WarningMKXIowa62 min
Jun 8, 5:51 PM CDTSevere Thunderstorm WarningMKXSauk39 min
Jun 8, 5:55 PM CDTFlash Flood WarningMKXIowa3 hr
Jun 8, 6:01 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk44 min
Jun 8, 6:11 PM CDTSevere Thunderstorm WarningMKXMarquette49 min
Jun 8, 6:26 PM CDTAreal Flood AdvisoryMKXColumbia, Sauk3 hr
Jun 8, 6:28 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Sauk47 min
Jun 8, 6:43 PM CDTSevere Thunderstorm WarningMKXDane, Iowa, Sauk62 min
Jun 8, 6:49 PM CDTAreal Flood AdvisoryMKXDane2 hr
Jun 8, 6:50 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette55 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.